Jump to content
Sign in to follow this  
Padrino

My First Day On Duloxetine

Recommended Posts

Have been suffering with periods of bad anxiety for a long time and recently its hit hard and have been rinking alcohol all day to self medicate. Obviously that isn't the answer. My GP prescribed me 30mg of duloxetine. I took it for the first time yesterday and it was way too weird. I had diarrea, kept wanting to go to the toilet, sweats, couldnt concentrate, felt not myself, felt a bit rushy like you would on ecstacy. I slept well last night though. Anyway I don't want to do it all over again today......not sure what to do.....

is the first day really so crazy? i never realised AD's made you feel liek this. It's kind of made me want to resolve to beat this naturally. Plus reading all the stories about getting off this drug, i dont feel relying on meds is the right way.

Share this post


Link to post
Share on other sites

I just started yesterday as well. I have felt jittery (almost as if I could crawl out of my skin) and shaky, nauseated, and with headaches.

Apparently, the first two weeks of the meds are the worst. After six weeks, the side effects should be gone/tolerable.

If you have any concerns about the medication or the side effects are intolerable, you should talk to your doctor before going off of it...

Anyways, good luck!

Hope you feel better

Share this post


Link to post
Share on other sites

Bad headaches, fatigue, restless feelings, and "zombie like mood" were the major side effects for me when I started about 4 weeks ago. Still dealing with the side effects to some extent but they seem to be less frequent.

Share this post


Link to post
Share on other sites

I started taking Cymbalta earlier this year for my anxiety. I found it really helped, but I didn't want to stay on it for long. I had a few side effects while being on Cymbalta such as night sweats, trouble sleeping and electric pulses through my body. Whilst gradually lowering my doses of Cymbalta these side effects did get a little worse, however they have completely gone now. I started lowering my doses in June, and now by the end of August the night sweats have completely stopped, my sleeping is back to normal.

Share this post


Link to post
Share on other sites

I've been taking Cymbalta for a few months now but I remember the "start-up" side effects which went away eventually such as tightening in my jaw, nausea, and appetite loss. I did feel somewhat inhuman and at times a bit tingly, like all over my body. It messed up my sleep as well but that's more or less a permanent side effect for me, so my doc added depakote and the sleep has improved.

Share this post


Link to post
Share on other sites

I am closing out my first day on 30 mg Cymbalta. I have previously been untreated for a major depressive and GAD episode that has been going on for at least 18 months. Part of the reason I went so long is that I did not recognize this episode as depression right away because it manifested differently than before. My biggest symptoms with this episode have been extreme exhaustion/lethargy, insomnia, and general malaise/muscle pain with no medical explanation. Of course, I have the other symptoms as well - loss of interest, social withdrawal, extreme irritability, crying spells, thoughts of dying. etc. But my main complaint is always, "I just don't feel good, I don't feel well, I have no energy." I wake up every day with muscle stiffness and pain that lasts all day. I never wake up feeling refreshed or rested, but rather like I fought all night long. I'm usually angry in the mornings, and snooze my alarm 4 or 5 times before I can drag out of bed. I toss and turn at night, unable to get comfortable. Some days I feel flu like symptoms, just from being that tired. I've gradually cut out all activities until the only thing left was me going to work and coming home and crawling into bed.

 

I took my first dose last night at 6 pm. Perhaps it is the placebo effect, but I woke up this morning with ZERO aches and pains, just a little muscle soreness in my upper back - but no cramps or aches. I woke up before my alarm even went off and for the first time in I don't know how long, I wasn't p***** off at facing another day. The aches stayed away all day long! I am beyond shocked, since I know meds usually take weeks to have an effect but this has given me so much hope - why didn't I seek help sooner? I did not expect this quick reaction at all. With the pain gone, I see I didn't even realize how bad it had gotten. The chronic physical discomfort was taking over my life. I hope this continues! My husband noticed an immediate change in me too - he said I was very sweet and calm this morning when I'm normally cursing and complaining. 

 

I have definitely noticed side effects today too: nausea, loss of appetite, tiredness, lack of focus/concentration and slight dizziness. I had trouble thinking and found it very difficult to formulate verbal sentences today and said some weird stuff that came out of nowhere. I also noticed that things look different, brighter - like looking at bright light has faint rainbow halos (quite lovely and as Padrino said, similar to being on X.) I noticed that when walking I also feel like my legs are lighter, that they weigh less...if that makes any sense at all - which is actually a pleasant change from feeling so heavy burdened for past year and a half.

 

So, I am not saying I'm all better overnight, but improvement in this one major area is extremely encouraging. Plus, if I can feel side effects from the start, isn't it logical to believe that I can also have some therapeutic effects immediately? I'm sure they will take time to level off but I have hope that I haven't had in over a year. I will take it!

Edited by cubiclemonkey

Share this post


Link to post
Share on other sites

I was on it for a couple of years. Anywhere from 60-120mg(mostly 60). Yeah I had the nausea, headaches, jittery stuff too. It's not the easisest AD to start IMO. I started on 30 for like a week and then jumped to 60mg. It all eventually went away. Except for the jiterriness. I had that the whole time I was on it. Not an all day thing but really wound up for a few hours after my morning dose. It wasn't really uncomfortable but I definitely didn't need coffee anymore. Another was night sweats. Used to sweat really bad while sleeping. More of a pain in the butt symptom but it sucked having to constantly wash sheets. It gave me more trouble sleeping so I had to take mine in the morning. But I've never been a very good sleeper.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...